Alert archive / Illinois / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 5, 2023, 3:12 PM CDT for Henderson County, Warren County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2023, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 5, 2023, 7:05 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henderson County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WGUS53 KDVN 052012
FFWDVN
ILC071-187-060215-
/O.NEW.KDVN.FF.W.0005.230705T2012Z-230706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
312 PM CDT Wed Jul 5 2023
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Southeastern Henderson County in west central Illinois...
Southwestern Warren County in west central Illinois...
* Until 915 PM CDT Wednesday.
* At 312 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monmouth, Kirkwood, Raritan, Media, Ponemah, Smithshire,
Larchland, Ormonde and Monmouth Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4065 9082 4069 9090 4076 9089 4085 9084
4093 9074 4096 9063 4089 9056 4075 9066
FLASH FLOOD...RADAR INDICATED
$$
Gunkel4 follow-up statements
437
WGUS73 KDVN 052051
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
351 PM CDT Wed Jul 5 2023
ILC071-187-060215-
/O.CON.KDVN.FF.W.0005.000000T0000Z-230706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henderson IL-Warren IL-
351 PM CDT Wed Jul 5 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHEASTERN HENDERSON AND SOUTHWESTERN WARREN
COUNTIES...
At 351 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Monmouth, Kirkwood, Raritan, Media, Ponemah, Smithshire,
Larchland, Ormonde and Monmouth Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4065 9082 4069 9090 4076 9089 4085 9084
4093 9074 4096 9063 4089 9056 4075 9066
FLASH FLOOD...RADAR INDICATED
$$
Gunkel742
WGUS73 KDVN 052202
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
502 PM CDT Wed Jul 5 2023
ILC071-187-060215-
/O.CON.KDVN.FF.W.0005.000000T0000Z-230706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henderson IL-Warren IL-
502 PM CDT Wed Jul 5 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHEASTERN HENDERSON AND SOUTHWESTERN WARREN
COUNTIES...
At 502 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Monmouth, Kirkwood, Raritan, Media, Ponemah, Smithshire,
Larchland, Ormonde and Monmouth Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4065 9082 4069 9090 4076 9089 4085 9084
4093 9074 4096 9063 4089 9056 4075 9066
FLASH FLOOD...RADAR INDICATED
$$
Gunkel602
WGUS73 KDVN 052257
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
557 PM CDT Wed Jul 5 2023
ILC071-187-060215-
/O.CON.KDVN.FF.W.0005.000000T0000Z-230706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henderson IL-Warren IL-
557 PM CDT Wed Jul 5 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHEASTERN HENDERSON AND SOUTHWESTERN WARREN
COUNTIES...
At 557 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Monmouth, Kirkwood, Raritan, Media, Ponemah, Smithshire,
Larchland, Ormonde and Monmouth Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4065 9082 4069 9090 4076 9089 4085 9084
4093 9074 4096 9063 4089 9056 4075 9066
FLASH FLOOD...RADAR INDICATED
$$
Gunkel912
WGUS73 KDVN 060005
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
705 PM CDT Wed Jul 5 2023
ILC071-187-060015-
/O.CAN.KDVN.FF.W.0005.000000T0000Z-230706T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henderson IL-Warren IL-
705 PM CDT Wed Jul 5 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN HENDERSON AND
SOUTHWESTERN WARREN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4065 9082 4069 9090 4076 9089 4085 9084
4093 9074 4096 9063 4089 9056 4075 9066
$$
GunkelWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:40 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 5, 1:40 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 140 PM CDT Wed Jul 5 2023 .SHORT TERM...(This Evening through Thursday) Issued at 137 PM CDT Wed Jul 5 2023 [Key Messages] 1) Showers/storms, some severe, this afternoon and early evening 2) Dry & cooler for Thursday [Discussion] A cold front was slowly traversing the area early this afternoon, with showers and storms accompanying it. Some had reached severe limits, mainly producing damaging winds and large hail across portions of far eastern Iowa and northwest Illinois. These showers/storms will continue mainly across these areas for the next several hours as the front interacts with a very unstable, moist environment. As the front passes through, look for conditions to become dry as high pressure follows and builds across the area Thursday. It will be noticeably more pleasant as well as dewpoints fall into the 50s, with afternoon highs only climbing into the upper 70s to low 80s. .LONG TERM...(Thursday Night through Wednesday) Issued at 137 PM CDT Wed Jul 5 2023 [Key Messages] 1) Dry & continued pleasant weather to close the work week 2) Persistent shower/storm chances return this weekend into next week [Discussion] Friday... High pressure and ridging aloft will be over us to start the day before quickly traversing east into the Ohio River Valley by the late afternoon. This should be enough to give us one last day of definite dry weather and pleasant humidities, with highs Friday once again expected to only climb into the mid to upper 70s thanks to increasing clouds. Friday Evening into Saturday... Will be keeping a close eye on this period as shower/storm chances will return to the area during the evening into the night. Synoptic-wise, robust 500 hPa shortwave embedded in zonal flow behind the aforementioned ridging will work into the area, and will interact with moisture and warm air advection across the central Plains and westernmost Midwest to produce widespread showers/storms across the east central Plains Friday evening. This is progged by the majority of deterministic guidance to move into the area late Friday night and Saturday morning, giving most of us a decent chance for some rainfall. There is also a low potential of severe weather as well with favorable shear aloft promoting storm organization. Currently, the Storm Prediction Center has portions of southeast Iowa and northeast Missouri in a Level 1 (marginal) Risk of severe thunderstorms. Look for more details on this period in subsequent forecast packages. Weak high pressure will follow immediately after that, which looks to keep the rest of the daytime Saturday favored dry with only very slight chances of additional rainfall. Leftover cloud cover from will once again keep temperatures confined into the 70s. Sunday on... As alluded to in the previous discussion, we will see a noticeable pattern change aloft as an upper level high builds over the western CONUS and an upper low develops near Hudson Bay. This pattern change results in lower than normal confidence on how the sensible weather evolves as numerous shortwaves rotate around the low and move across the region. Deterministic guidance remains very spread out on precipitation chances due to the shortwaves, with their respective ensembles offering little in the way of narrowing down more favorable periods. Hence, latest forecast package continues to highlight the remainder of the weekend through mid-week with slight chance to chances of showers/storms each day. Temperature-wise, the northwest flow pattern with near zonal surface flow favors near normal values. This puts us with daily highs in the low to mid 80s, with overnight lows in the upper 50s to low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1215 PM CDT Wed Jul 5 2023 Some scattered showers and storms will be possible within the first 6 hrs or so of the forecast period at all sites. Some MVFR vsbys may be seen with the storms. A period of MVFR cigs may also be seen, especially at CID and DBQ, as a cold front makes its way through the area. VFR are expected by mid evening with clearing overnight. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHORT TERM...Speck LONG TERM...Speck AVIATION...14
Hazardous weather outlook, Jul 5, 3:31 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 331 AM CDT Wed Jul 5 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 331 AM CDT Wed Jul 5 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected today across the area, especially between 12 PM and 8 PM. Severe storms are possible along and east of the Mississippi. The primary risk looks to be damaging winds. The Storm Prediction Center has a slight risk of severe storms along and east of the Mississippi. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY There is a chance of thunderstorms each day from Friday through Tuesday. At this time it is too early to determine a severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening for areas along and east of the Mississippi.
In the hours before
Special weather statement, Jul 5, 2:39 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
239 PM CDT Wed Jul 5 2023
IAZ054-066-068-ILZ007-009-015-052030-
Whiteside IL-Carroll IL-Rock Island IL-Scott IA-Clinton IA-
Jackson IA-
239 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of northwestern
Whiteside, south central Carroll, northeastern Rock Island,
northeastern Scott, eastern Clinton and southeastern Jackson Counties
through 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Clinton around 255 PM CDT.
Other locations in the path of this storm include Fulton, Low Moor,
Camanche, East Clinton and Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4185 9006 4173 9034 4191 9050 4205 9015
TIME...MOT...LOC 1938Z 335DEG 10KT 4190 9028
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McClureThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:59 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 46 min |
| Jul 5, 1:14 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 46 min |
| Jul 5, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 39 min |
| Jul 5, 4:04 PM CDT | Special Weather Statement | DVN | Bureau | 41 min |
| Jul 5, 4:38 PM CDT | Special Weather Statement | DVN | Bureau | 37 min |
| Jul 5, 4:41 PM CDT | Special Weather Statement | DVN | Henry | 34 min |
Nearby
Flash Flood Warnings in Illinois, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.